Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Changed Losartan Pot to Losartan for hypertension. Is the prescription correct?

I have been taking Losartan Pot 50mg Tab and my blood pressure was still high. So my doctor called in a new prescription to increase my meds and I picked it up this evening and it is Losartan 25mg. She had me double up my current medication until it ran out. My question is did the doctor make an error? It looks to me like she decreased the meds instead of increasing them. Please help...it s a holiday and I wont be able to call her to get this changed until thursday and I need to know if the meds are the same and she accedentily decreased so I know what I should be taking until I get ahold of her. I didn t know if the Pot had something to do with the difference. Thanks!
Asked On : Sat, 7 Jul 2012
Answers:  2 Views:  251
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
HI jkeller6.

THANKS FOR YOUR QUESTION.

NOTHING WITH THE POT.POT MEANS POTASSIUM IT IS THE SALT OF LOSARTAN AND LOSARTAN IS AVAILABLE THROUGHOUT THE WORLD IN ONLY ITS POTASSIUM SALT SO IF ONE WRITE LOSARATAN POT OR LOSARTAN,BOTH MEANS SAME.

I AM ALSO CONFUSED WITH YOUR PRESCRIPTION YOUR DOCTOR MIGHT THINKING OF INCREASES THE DOSES OF LOSARTAN OR SHE MAY THINK OF REDUCING IT DOSE AND GIVE ANOTHER ANTIHYPERTENSIVE BUT HER PRESCRIPTION IS TOTALLY CONFUSING .IN NO WAY WHEN ONE BP IS INCREASING DOCTOR NEVER REDUCE ANTIHYPERTENSIVE DRUG IF THE SIDE EFFECT IS NOT SEEN LIKE-COUGH,POTASSIUM LEVEL INCREASE,RENAL FAILURE ETC.

SO MY SUGGESTION TO YOU THAT CONTINUE SAME MEDICATION IN 50 MG DOSES AND CONTACT YOUR DOCTOR WHEN HE WILL BE AVAILABLE.

BEST WISHES,

DR SOURAV GANGULY
Answered: Sat, 7 Jul 2012
I find this answer helpful
Orthopaedic Surgeon Dr. Praveen Tayal's  Response
Hello.
Thanks for writing to us.
Losartan and Losartan potassium are one and the same thing with similar efficacy. It is possible that your doctor has reduced the doses of the anti hypertensive drugs accidentally. You can talk to the physician again and confirm.
I hope this information has been both informative and helpful for you.
Regards,
Dr. Praveen Tayal
drtayal72@gmail.com
Answered: Sat, 7 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor